MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If implanted, if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During a cataract procedure, the capsular bag tore, resulting in a vitrectomy procedure.A za9003 three-piece intraocular lens (iol) was placed after the vitrectomy procedure, however, once inserted, the 3 piece iol would not sit correctly.An incision enlargement was required to remove the suspected iol and replace with another iol.It was reported the patient outcome is well.
 
Additional Manufacturer Narrative
Describe event or problem: needs additional information as follows: during a cataract procedure, the original lens a non-johnson and johnson intraocular lens (iol), ended up tearing the capsule while using the phaco machine.Hence, the doctor switched to the suspect iol za9003.As the za9003 iol was inserted, the doctor had difficulty positioning the iol.The suspect za9003 was then removed and replaced with another non-johnson and johnson iol.Device available for evaluation; returned to manufacturer on: 7/19/2019.Device evaluated by manufacturer.Device evaluation: sample was received and the lens was observed under microscope (10x) and no defects were observed.The haptics were observed positioned and without damages.The complaint is related to the lens that after insertion not sit correctly (surgical situation).Complaint could not be verified.A product quality deficiency was not identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8833835
Report Number2648035-2019-00781
Device Sequence Number19467101
Product Code HQL
UDI-Device Identifier05050474528840
UDI-Public(01)05050474528840(17)201120
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2020
Device Model NumberZA9003
Device Catalogue NumberZA90030115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer07/25/2019
10/25/2020
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/16/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005